Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 34, NWS Philadelphia/Mount Holly

August 1, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 1, 2003, 3:59 PM EDT. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2003, 3:59 PM EDT (19:59 UTC)
Expired
Aug 1, 2003, 5:15 PM EDT
In force
76 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 1, 3:32 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 1, 3:32 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT FRI AUG 1 2003

CURRENTLY...WARM FRONT CONTINUES TO LIFT NORTH OF THE REGION W/
SHWR AND TSTM ACTIVITY ONGOING AS INSTABILITY HAS INCREASED SOME. THE
BEST INSTABILITY IS ACROSS THE CENTRAL/SOUTHERN ZONES AS MORE
SUNSHINE OCCURRED THERE. PW/S RUNNING AOA 2 INCHES...THEREFORE
CONVECTIVE CELLS PRODUCING TORRENTIAL DOWNPOURS W/ SOME POOR DRAINAGE
FLOODING REPORTED. THIS TREND WILL CONTINUE THIS EVENING AS UPPER
JET LIFTS BY JUST TO OUR N AND SUBTLE SHORT WAVE EJECTS
NORTHEASTWARD. AS FOR SVR POTENTIAL...RATHER LOW AS OVERALL
INSTABILITY IS NOT ALL THAT HIGH. MAIN THREAT FROM STORMS SHOULD BE
HEAVY RAINFALL. HIGHEST POPS WILL BE FOR TONIGHT...THEN A BIT LOWER
FOR SAT INTO SUN.

OVERALL UPPER AIR PATTERN REMAINS THE SAME W/ MODELS HANDLING THE
LARGE SCALE FLOW FAIRLY WELL. W/ UPPER LOW SPINNING ACROSS LAKE
SUPERIOR AND STRONG RIDGE IN THE WEST AND ALSO THE ATLANTIC. A VERY
MOIST S TO SW FLOW WILL BE MAINTAINED ACROSS THE CWA ON THE E SIDE
OF THE GREAT LAKES TROUGH. JET ENERGY WILL CONTINUE TO DROP DOWN
THE WEST SIDE OF THIS TROUGH...THEREFORE THE TROUGH ITSELF WILL
MOVE LITTLE. GFS AND ETA VERY CLOSE FOR MOST PERIODS...ALTHOUGH
SOME DIFFERENCE DURING THE SAT NIGHT TIME FRAME. GFS HAS LIFT
W/ WEAK JET STREAK LIFTING ACROSS THE N AND CENT PART OF THE CWA
SAT NIGHT...WHILE THE ETA HAS NOTHING. A LOOK AT THE CANADIAN AND
NOGAPS REVEALS MORE CLOSELY TO THE ETA. STILL W/ MOIST SOUTH
FLOW...COULD BE A CHC OF SOME PRECIP SAT NIGHT.

BETTER INSTABILITY PROGGED (PER ETA BUFKIT PROFILES) FOR SUNDAY AS
MORE SUNSHINE SHOULD OCCUR. STILL SOME S/W ENERGY TO MOVE
THRU...THEREFORE CHC OF SHWRS AND TSTMS RIGHT THROUGH THE
WEEKEND. ALTHOUGH NOT A COMPLETE WASHOUT...IT WILL BE RATHER HUMID.

AS FOR TEMPS...RAN FAIRLY CLOSE TO GUID AS THEY SEEM TO HAVE A GOOD
HANDLE ON THINGS. DEWPOINTS WILL BE RUNNING IN THE UPPER 60S TO LOW
70S...THEREFORE SOME FOG POSSIBLE AT NIGHT.

IN THE EXTENDED...STILL TROUGH HANGING AROUND. IT LOOKS LIKE
CHC OF SHWRS/TSTMS MON THROUGH THURS (PERHAPS A DRY DAY ON WED...WE
ARE POCKETING A 20 POP THAT DAY) AS BLOCKING PATTERN HOLDS ON.
MODELS TRY AND LIFT UPPER JET NORTH ON FRIDAY WHICH WOULD ALLOW FOR
A DRY DAY...BUT WE WILL SEE HOW THAT TREND HOLDS UP.

MAY NEED A SCA BEGINNING SAT FOR SEAS.

FCSTID =   45
MPO   65  79  65  79 /  60  40  30  40
ABE   70  85  70  85 /  60  30  30  40
RDG   71  86  71  86 /  60  30  30  40
PHL   73  88  73  88 /  60  30  30  40
12N   69  84  69  84 /  60  40  30  40
SMQ   70  86  70  86 /  60  30  30  40
TTN   71  86  71  86 /  60  30  30  40
MIV   71  85  71  85 /  50  20  30  40
ACY   73  81  73  81 /  50  20  30  40
ILG   71  87  71  87 /  60  30  30  40
DOV   71  86  71  86 /  50  20  30  40
GED   72  85  72  85 /  50  20  30  40
ESN   71  86  71  85 /  50  20  30  40

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.

GORSE/NYY
Hazardous weather outlook, Aug 1, 5:35 AM EDT, 10 hours 24 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-011045-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 AM EDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION INTO
TONIGHT AND THE RAIN MAY BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

EBERWINE

In the hours before

Special weather statement, Aug 1, 10:45 AM EDT, 5 hours 14 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-020300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 AM EDT FRI AUG 1 2003

...LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND INTO TONIGHT...

HUMID AIR HAS ONCE AGAIN SETTLED IN ACROSS THE REGION. A WEAK
SURFACE WARM FRONT SITUATED ACROSS THE AREA WILL INTERACT
WITH THE VERY MOIST AIRMASS IN PLACE. THIS WILL ALLOW FOR SOME
SCATTERED SHOWERS AND THUNDERSTORMS TO BE AROUND THIS AFTERNOON AND
TONIGHT. WITH AN ABUNDANCE OF MOISTURE IN PLACE...ANY THUNDERSTORMS
THAT FORM WILL PRODUCE TORRENTIAL DOWNPOURS. RAINFALL RATES OF
LOCALLY 1 TO 2 INCHES PER HOUR IS POSSIBLE WITH SOME OF THE SHOWER
AND THUNDERSTORM ACTIVITY.

ANY HEAVY RAINFALL THAT OCCURS IN A SHORT PERIOD OF TIME COULD
RESULT IN FLOODING OF POOR DRAINAGE AREAS. REMEMBER...IF FLOODING
DOES OCCUR...DO NOT DRIVE OR WALK THROUGH FLOODED AREAS SINCE THE
WATER MAY BE DEEPER THAN YOU THINK.

AS A PERSISTENT AREA OF LOW PRESSURE SPINS ACROSS THE GREAT LAKES
REGION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
SATURDAY AND SUNDAY.

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:56 PM EDTFlash Flood WarningPHIMonmouth, Ocean3 hr

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.